Ohio, 2006

Damaging Wind in Ohio, August 3, 2006

August 3, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 3, 2:03 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 3, 2:03 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT THU AUG 3 2006

.SHORT TERM (TODAY THROUGH FRIDAY)...

BASED ON RECENT RUC, NAM WRF, AND GFS MODEL RUNS, EXPECT TWO OR
THREE BANDS OF PREFRONTAL THUNDERSTORMS TO MOVE SOUTHEASTWARD ACROSS
THE UPPER OHIO VALLEY TONIGHT. THE MAIN THREAT WILL BE DAMAGING
WIND. LOCAL RAIN AMOUNTS CAN GO OVER 1 OR 2 INCHES. FLASH FLOOD
GUIDANCE IS 2-2.5 INCHES IN 3 HOURS.

THE COLD FRONT WILL BEGIN TO LOWER THE MOISTURE CONTENT FRIDAY AND
TEMPERATURES WILL NOT BE WARM AS PREVIOUS DAYS AS NAM AND GFS MOS
VALUES SHOW.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...

COOLER WEATHER WILL INVADE THE REGION AFTER THE FRONT PUSHES
THROUGH ON FRIDAY. THIS WILL GIVE A COMFORTABLE WEEKEND WITH
LITTLE PRECIPITATION EXPECTED.

THE NEXT CHANCE OF PRECIP SHOULD BE SUNDAY NIGHT AS ANOTHER WAVE
IS FORECAST TO PUSH IN FROM THE WEST.

&&

.AVIATION...

BASED ON RECENT RADAR DATA AND RUC AND NAM WRF MODEL RUNS, EXPECT
THE FIRST BAND OF SCATTERED THUNDERSTORMS TO MOVE THROUGH THE UPPER
OHIO VALLEY 18Z-21Z. FROM A CONSENSUS OF RUC AND NAM WRF MODEL RUNS,
EXPECT ANOTHER BAND OF THUNDERSTORMS TO MOVE THROUGH THE UPPER OHIO
VALLEY BETWEEN 01Z-06Z. HOWEVER, CONSIDERING CLIMATOLOGY, WOULD NOT
BE SURPRISED IF THERE IS AN INTERVENING BAND OF SCATTERED
THUNDERSTORMS IN THE TIME FRAME OF 21Z-00Z. THE FIRST TWO BANDS OF
STORMS HAVE MORE POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS.
THE LAST BAND HAS MORE POTENTIAL FOR HEAVY RAIN.

THE PREVAILING CLOUD BASES WILL BE BKN050 CUMULUS WITH VISIBILITIES
UNRESTRICTED. IN THUNDERSTORMS, FLIGHT CONDITIONS CAN DETERIORATE TO
3SM TSRA BR OVC020CB WITH LOCALIZED BRIEF IFR CONDITIONS POSSIBLE.

BY EARLY FRIDAY MORNING, 08Z, THE THUNDERSTORMS SHOULD BE PRETTY
MUCH GONE, HOWEVER, SOME FOG AND STRATUS MAY DEVELOP (3SM BR
BKN020). BY 14Z, CONDITIONS WILL IMPROVE TO P6SM BKN040 CUMULUS.

WINDS WILL BE GENERALLY WESTERLY THIS EVENING AND THEN VEER (TURN
CLOCKWISE) INTO THE NORTHWEST LATER TONIGHT AND FRIDAY. SPEEDS CAN
BE 10-20KTS THIS AFTERNOON AND ISOLATED THUNDERSTORM WIND GUSTS CAN
GO OVER 50KTS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 3, 3:41 AM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
441 AM EDT THU AUG 3 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-040845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
441 AM EDT THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT MOVING ACROSS THE DISTRICT BY THIS EVENING WILL BRING
A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
THUNDERSTORM WINDS. LOCALLY HEAVY DOWNPOURS WITH THE THUNDERSTORMS MAY
CAUSE FLOODING IN POOR DRAINAGE AREAS AND CAUSE PONDING OF WATER
ON ROADS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Aug 3, 2:07 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT THU AUG 3 2006

OHZ039-032000-
TUSCARAWAS OH-
307 PM EDT THU AUG 3 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
TUSCARAWAS...

AT 301 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES WEST OF STRASBURG...MOVING
EAST AT 35 MPH. THESE STORMS WILL PRODUCE VERY HEAVY
DOWNPOURS...HAIL AND FREQUENT LIGHTING STRIKES. WIND GUSTS TO 40 MPH
ARE ALSO POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BOLIVAR...DOVER...MINERAL CITY...NEW PHILADELPHIA...STRASBURG AND
  SUGARCREEK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM EDT THURSDAY EVENING FOR OHIO.
Local storm report, Aug 3, 2:10 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
310 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     MALVERN                 40.69N 81.18W
08/03/2006                   CARROLL            OH   LAW ENFORCEMENT

            EMERGENCY MANAGEMENT REPORTED TREES DOWN IN MALVERN.

&&

RSMITH
Special weather statement, Aug 3, 2:27 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
327 PM EDT THU AUG 3 2006

PAZ013-032030-
LAWRENCE PA-
327 PM EDT THU AUG 3 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
LAWRENCE...

AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 9 MILES WEST OF ELLWOOD CITY...OR
ABOUT 5 MILES NORTHEAST OF EAST PALESTINE...MOVING EAST AT 25 MPH.
THESE STORMS WILL PRODUCE VERY HEAVY DOWNPOURS...HAIL AND FREQUENT
LIGHTNING STRIKES. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ELLWOOD CITY...MCCONNELLS MILL AND NEW CASTLE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM EDT THURSDAY EVENING FOR OHIO.
Local storm report, Aug 3, 2:57 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     BOLIVAR                 40.65N 81.45W
08/03/2006                   TUSCARAWAS         OH   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0345 PM     TSTM WND DMG     MINERAL CITY            40.60N 81.36W
08/03/2006                   TUSCARAWAS         OH   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

RSMITH
Special weather statement, Aug 3, 2:57 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EDT THU AUG 3 2006

PAZ014-032100-
BUTLER PA-
357 PM EDT THU AUG 3 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
BUTLER...

AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES NORTHWEST OF ZELIENOPLE...OR
ABOUT OVER FOMBELL...MOVING EAST AT 25 MPH. THESE STORMS WILL
PRODUCE VERY HEAVY DOWNPOURS...HAIL AND FREQUENT LIGHTNING STRIKES.
WIND GUSTS TO 40 MPH ARE POSSIBLE AS WELL.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BUTLER...CHICORA...EVANS CITY...LERNERVILLE...MORAINE STATE PARK...
  SARVER...SAXONBURG AND ZELIENOPLE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM EDT THURSDAY EVENING FOR OHIO.
Local storm report, Aug 3, 3:05 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     COSHOCTON               40.26N 81.85W
08/03/2006                   COSHOCTON          OH   TRAINED SPOTTER

            NUMEROUS TREES AND POWER LINES DOWN IN TOWN.

&&

The radar

The Pittsburgh radar (KPBZ), 32 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbiana

When
August 3, 3:18 PM EST
Where
Columbiana County, East Liverpool
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
40.633, -80.567

Wind damage to building roof.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529148.